MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned.When the was was inserted into the body there was a blood clot in the tip of the sheath.The physician removed the device, flushed the device and checked to ensure the activated clotting time (act) was within adequate range.The act was within an adequate range as it was between 275-358.After performing all this the was reinserted into the patient.Once again the blood clotted around the sheath.The physician removed the device and replaced it with a new was.The second was had no issues and the procedure was completed without any further complications.The patient is doing fine.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8083920
Report Number2134265-2018-62938
Device Sequence Number1332202
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0021535403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;